Alert archive / Alabama / Small Craft Advisories in 2008

Small Craft Advisory 52, NWS Mobile, AL

November 29, 2008

NWS Mobile, AL issued this small craft advisory at Nov 29, 2008, 3:16 PM CST. It took effect at Nov 29, 2008, 6:00 PM CST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2008, 3:16 PM CST (21:16 UTC)
In effect from
Nov 29, 2008, 6:00 PM CST
Expired
Dec 2, 2008, 4:00 AM CST
In force
58 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS74 KMOB 292116
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
316 PM CST SAT NOV 29 2008

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY AFTERNOON FOR
THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM...

.SOUTHERLY WINDS AND SEAS WILL BUILD LATER TONIGHT AS AN AREA OF LOW
PRESSURE DEEPENS OVER SOUTHEAST ALABAMA AND MOVES SOUTHEAST OVER THE
EASTERN FLORIDA PANHANDLE BY EARLY SUNDAY MORNING. AS THE AREA OF LOW
PRESSURE MOVES SOUTHEASTWARD BY EARLY SUNDAY MORNING WINDS WILL
BECOME MOSTLY WEST AND CONTINUE BUILD OVER THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA THROUGH MONDAY AFTERNOON.

GMZ650-655-670-675-300530-
/O.NEW.KMOB.SC.Y.0052.081130T0000Z-081202T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
316 PM CST SAT NOV 29 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST MONDAY. 

SOUTHERLY WINDS AND SEAS WILL BUILD LATER TONIGHT AS AN AREA OF LOW
PRESSURE DEEPENS OVER SOUTHEAST ALABAMA AND MOVES SOUTHEAST OVER THE
EASTERN FLORIDA PANHANDLE BY EARLY SUNDAY MORNING. AS THE AREA OF LOW
PRESSURE MOVES SOUTHEASTWARD BY EARLY SUNDAY MORNING WINDS WILL
BECOME MOSTLY WEST AND CONTINUE BUILD OVER THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
000
WHUS74 KMOB 300548
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1148 PM CST SAT NOV 29 2008

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY AFTERNOON
FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT
TO 60 NAUTICAL MILES...

.A COLD FRONT SWEEPS THROUGH THE AREA TONIGHT WITH A WESTERLY
COMPONENT TO THE WIND ON THE INCREASE ALONG WITH A BUILD IN SEAS. THE
PRESSURE DIFFERENCE BETWEEN A LOW PRESSURE SYSTEM FROM THE UPPER
MIDWEST INTO THE TENNESSEE RIVER VALLEY AND HIGH PRESSURE BUILDING
EASTWARD ACROSS THE WESTERN GULF...WILL CREATE A STRONG AND PERSISTENT
WESTERLY WIND AND HIGH SEAS SUNDAY AND MONDAY.

GMZ650-655-670-675-301400-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1148 PM CST SAT NOV 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

A WEST TO NORTHWEST WIND OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS
AROUND 30 KNOTS CAN BE EXPECTED. DUE TO THE STRONG WESTERLY FETCH...SEAS
WILL BUILD...RANGING FROM 5 TO 7 FEET NEAR SHORE TO AS HIGH AS 8 TO 10
FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS74 KMOB 301006
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
406 AM CST SUN NOV 30 2008

...A SMALL CRAFT ADVISORY CONTINUES THROUGH MONDAY AFTERNOON FOR THE
GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60
NAUTICAL MILES...

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR MOBILE BAY EFFECTIVE 
THIS AFTERNOON THROUGH MONDAY AFTERNOON...

.A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS OF ALABAMA 
AND NORTHWEST FLORIDA TODAY AS A LOW PRESSURE SYSTEM OVER NORTHERN
ALABAMA MOVES NORTHEAST. A STRONG WEST TO NORTHWESTERLY WIND FLOW
WILL FOLLOW IN THE WAKE OF THE FRONT THIS AFTERNOON THROUGH MONDAY
AFTERNOON.  

GMZ630-301800-
/O.EXB.KMOB.SC.Y.0052.081130T2100Z-081202T0000Z/
MOBILE BAY-
406 AM CST SUN NOV 30 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
CST MONDAY. 

A COLD FRONT WILL MOVE EAST ACROSS THE MOBILE BAY AREA THIS
MORNING...WITH A NORTHWEST WIND AT 15 TO 20 KNOTS FOLLOWING
IMMEDIATELY BEHIND THE FRONT THROUGH THE EARLY AFTERNOON HOURS. BY
THE MID TO LATE AFTERNOON...WINDS WILL BECOME MORE WESTERLY
INCREASING TO AROUND 20 KNOTS. THESE STRONG WESTERLY WINDS WILL
CONTINUE THROUGH MONDAY...BEING STRONGER AT 20 TO 25 KNOTS OVER THE
SOUTHERN SECTIONS OF MOBILE BAY NEAR THE MISSISSIPPI SOUND TONIGHT
THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-670-675-301800-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
406 AM CST SUN NOV 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

A COLD FRONT WILL MOVE EAST ACROSS THE NORTH CENTRAL GULF COAST
REGION TODAY. A NORTHWEST WIND AT 15 TO 20 KNOTS WILL FOLLOW
IMMEDIATELY BEHIND THE FRONT THIS MORNING THROUGH THE EARLY AFTERNOON
HOURS. BY THE MID TO LATE AFTERNOON...WINDS WILL BECOME MORE WESTERLY
INCREASING TO AROUND 25 KNOTS. THESE STRONG WESTERLY WINDS WILL
CONTINUE THROUGH MONDAY...GUSTING TO NEAR 35 KNOTS AT TIMES LATE
TONIGHT AND MONDAY OVER THE OPEN GULF WATERS. DUE TO THE STRONG
WESTERLY FETCH...SEAS WILL BUILD...RANGING FROM 5 TO 7 FEET NEAR
SHORE TO AS HIGH AS 8 TO 10 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS74 KMOB 301607
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1007 AM CST SUN NOV 30 2008

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY AFTERNOON FOR
THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING
MOBILE BAY...

.A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA TODAY AS A LOW PRESSURE SYSTEM OVER NORTHERN
ALABAMA MOVES NORTHEAST. A STRONG WESTERLY FLOW WILL FOLLOW IN THE
WAKE OF THE FRONT THIS AFTERNOON THROUGH MONDAY AFTERNOON.

GMZ630-010015-
/O.EXT.KMOB.SC.Y.0052.081130T1607Z-081202T0000Z/
MOBILE BAY-
1007 AM CST SUN NOV 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST MONDAY. 

A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA TODAY AS A LOW PRESSURE SYSTEM OVER
NORTHERN ALABAMA MOVES NORTHEAST. A STRONG WESTERLY FLOW WILL FOLLOW
IN THE WAKE OF THE FRONT THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-670-675-010015-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1007 AM CST SUN NOV 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA TODAY AS A LOW PRESSURE SYSTEM OVER
NORTHERN ALABAMA MOVES NORTHEAST. A STRONG WESTERLY FLOW WILL FOLLOW
IN THE WAKE OF THE FRONT THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS74 KMOB 010029
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
629 PM CST SUN NOV 30 2008

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY AFTERNOON
FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA
INCLUDING MOBILE BAY...

.A STRONG LOW PRESSURE SYSTEM OVER CENTRAL INDIANA IS FORECAST TO
LIFT NORTHEAST INTO THE SOUTHEAST CANADIAN PROVINCES...WHILE HIGH
PRESSURE BUILDS EASTWARD OUT OF TEXAS THROUGH MONDAY. THIS RESULTS IN
A PERSISTENT AND STRONG WESTERLY WIND AND HIGH SEA STATES.

GMZ630-650-655-670-675-010830-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0000Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
629 PM CST SUN NOV 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

LATEST BUOY DATA AND OTHER COASTAL DATA PLATFORMS INDICATES WESTERLY
WINDS FROM 25 TO 30 KNOTS. THIS RESULTS IN ROUGH CONDITIONS ON BAYS
AND COASTAL WATERWAYS. INTO THE OPEN GULF...THE STRONG WESTERLY FETCH HAS
ALLOWED SEAS TO BUILD FROM 5 TO 8 FEET NEAR SHORE TO 8 TO 11 FEET
WELL OFFSHORE. THESE CONDITIONS ARE FORECAST TO PERSIST THROUGH
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS74 KMOB 010859
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
259 AM CST MON DEC 1 2008

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH TONIGHT FOR THE GULF
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE
BAY...

.A STRONG LOW PRESSURE SYSTEM OVER CENTRAL INDIANA IS FORECAST TO
LIFT NORTHEAST INTO THE SOUTHEAST CANADIAN PROVINCES...WHILE HIGH
PRESSURE BUILDS EASTWARD OUT OF TEXAS TODAY. THIS RESULTS IN A PERSISTENT
AND STRONG WESTERLY WIND AND HIGH SEA STATES.

GMZ630-650-655-670-675-011700-
/O.EXT.KMOB.SC.Y.0052.000000T0000Z-081202T0600Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
259 AM CST MON DEC 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 30 KNOTS WILL CONTINUE THROUGH
TONIGHT. THIS WILL CONTINUE TO CAUSE ROUGH CONDITIONS ON BAYS AND COASTAL
WATERWAYS. INTO THE OPEN GULF...THE STRONG WESTERLY FETCH HAS
ALLOWED SEAS TO BUILD FROM 5 TO 8 FEET NEAR SHORE TO 8 TO 11 FEET
WELL OFFSHORE. THESE CONDITIONS ARE FORECAST TO PERSIST THROUGH
TONIGHT BEFORE CONDITIONS IMPROVE ON TUESDAY AS HIGH PRESSURE BUILDS
OVER THE MARINE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS74 KMOB 012221
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CST MON DEC 1 2008

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH MIDNIGHT TONIGHT
FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA
INCLUDING MOBILE BAY...

.A STRONG WESTERLY FLOW WILL CONTINUE OVER THE COASTAL WATERS WILL
THIS EVENING BUT WILL BECOME MORE NORTHWESTERLY. THE FLOW WILL 
GRADUALLY DIMINISH LATE TONIGHT AND TUESDAY AS HIGH PRESSURE BUILDS
INTO THE AREA.

GMZ630-650-655-670-675-020600-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0600Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
421 PM CST MON DEC 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

STRONG WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE
THROUGH MIDNIGHT TO NIGHT...BUT GRADUALLY DIMINISH AFTER MIDNIGHT AS
HIGH PRESSURE BUILDS OVER THE MARINE AREA. THIS WILL CONTINUE TO
CAUSE ROUGH CONDITIONS ON BAYS AND COASTAL WATERWAYS INTO THE EVENING
HOURS...AS WELL AS SEAS UP TO 8 TO 10 FEET OFFSHORE THROUGH
MIDNIGHT...WITH WINDS AND SEAS SUBSIDING THEREAFTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS74 KMOB 020538
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1138 PM CST MON DEC 1 2008

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH EARLY TUESDAY
MORNING FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA
INCLUDING MOBILE BAY...

.A STRONG NORTHWEST WIND FLOW WILL CONTINUE OVER THE COASTAL WATERS
THROUGH EARLY TUESDAY MORNING. AS AN AXIS OF SURFACE HIGH PRESSURE
MOVES CLOSER TO THE AREA...WINDS ARE FORECAST TO DECREASE AND SEAS
SUBSIDE AFTER 4 AM. 

GMZ630-650-655-670-675-021000-
/O.EXT.KMOB.SC.Y.0052.000000T0000Z-081202T1000Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1138 PM CST MON DEC 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST TUESDAY.

STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
NEAR 30 KNOTS LOOK TO CONTINUE THROUGH 4 AM. THIS WILL MAINTAIN THE ROUGH
CONDITIONS ON BAYS AND COASTAL WATERWAYS...AS WELL AS SEAS UP TO 8 TO
10 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 4:30 AM CST, 10 hours 46 minutes earlier.

Area forecast discussion, Nov 29, 4:30 AM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST SAT NOV 29 2008

.SHORT TERM...(TODAY AND TONIGHT)...FOR TODAY WE ARE GOING TO HAVE
TO PAY CLOSER ATTENTION TO LOCALIZED HEAVIER RAINFALL AMOUNTS ALONG
AND JUST EAST OF THE FRONTAL BOUNDARY OVER OUR NORTHWESTERN AND
NORTHERN ZONES.  SOME LOCATIONS IN THESE AREAS SAW HEAVIER RAINFALL
ACCUMULATIONS OF 3 TO 5 INCHES OVERNIGHT.  THE SYNOPTIC PATTERN
(SLOW MOVING SOUTHWEST TO NORTHEAST ORIENTED FRONTAL BOUNDARY WITH
STEADY SOUTHWESTERLY AND DEEPLY MOIST FLOW ALOFT) IS SUCH THAT WE
COULD SEE A TRAINING OF THUNDERSTORM CELLS OVER THOSE AREAS (NORTH
OF A LINE FROM LEAKESVILLE...TO GROVE HILL...TO CAMDEN).  RIGHT
OFF...FLASH FLOOD GUIDANCE VALUES AND EXPECTED QPF (FORECAST
RAINFALL AMOUNTS) IN THE FIRST 12-24 HOURS IS SUCH THAT WE ARE BELOW
WHAT WOULD NORMALLY TRIGGER THE ISSUANCE OF A FLASH FLOOD WATCH.
THIS IS ALL PREDICATED ON THE EXPECTED TREND OF THE AXIS OF HEAVIER
PRECIP (ALONG AND JUST EAST OF THE FRONTAL BOUNDARY) TO SHIFT A BIT
FARTHER TO THE EAST AND SOUTHEAST BY THE LATE MORNING AND AFTERNOON.
HOWEVER...IF THE HEAVIER PRECIP DOES NOT SHIFT AS EXPECTED...THEN A
FLASH FLOOD WATCH COULD VERY WELL BECOME NECESSARY FOR SOME OF OUR
INLAND COUNTIES.  WE WILL CONTINUE TO CLOSELY MONITOR THESE TRENDS.

THE GFS AND NAM ARE IN FAIR AGREEMENT IN SHIFTING THE AXIS OF
HEAVIER RAIN A BIT FARTHER SOUTHEAST IN THE WARM SECTOR ALONG THE
AXIS OF THE 40 KT 850 MB JET...ALTHOUGH THE NAM IS A BIT SLOWER THAN
THE GFS.  THE 03Z FINER SCALE WRFNM MESOSCALE MODEL IS PROJECTING
THE HEAVIEST RAINS OVER OUR NORTHWESTERN ZONES FROM WAYNESBORO TO
BUTLER...THOMASVILLE AND CAMDEN THROUGH EARLY AFTERNOON THEN (ALONG
WITH THE GFS AND NAM) SHIFTS THE AXIS OF HEAVIER RAINS SOUTHEAST TO
NEAR MOBILE...PENSACOLA AND EVERGREEN BY LATE AFTERNOON.  WITH A
GENERAL AGREEMENT AMONGST THE VARIOUS GUIDANCE PACKAGES...WE
TAILORED OUR FORECAST CLOSE TO THIS BRINGING A SECOND BATCH OF
THUNDERSTORMS ACROSS OUR SOUTHERN/EASTERN ZONES IN THE AFTERNOON AND
EVENING HOURS WHEN THE INSTABILITY WILL BE MORE READILY AVAILABLE
SOUTHEAST OF THE FRONTAL BOUNDARY (WHICH ALSO HAPPENS TO BE IN FAIR
AGREEMENT WITH THE HPC QPF GUIDANCE).

OTHER THAN THE SLIGHT RISK FOR FLASH FLOODING OVER INLAND AREAS
TODAY...WE DO NOTICE THE POTENTIAL FOR SOME STRONGER STORMS OVER THE
REGION THIS AFTERNOON AS THE 40 KT 850 MB JET AXIS WORKS ACROSS.
WHILE THE SURFACE WINDS SHOULD BE VEERED TO THE SOUTHWESTERLY
DIRECTION FOR THE MOST PART...SMALLER SCALE PROCESSES COULD RESULT
IN A FEW DEEPER ROTATIONS THAT WILL HAVE TO BE WATCHED.
OVERALL...HOWEVER...THE RISK FOR ORGANIZED SEVERE STORMS WITH
DAMAGING WINDS AND TORNADOES IS IN THE SLIGHT CATEGORY.  /05

.LONG TERM...(SUNDAY THROUGH FRIDAY)...THE MOST CONCENTRATED AREA OF
RAIN WILL MOVE EAST OF THE AREA SUNDAY MORNING AS THE COLD FRONT
MOVES EAST. HOWEVER...THE UPPER LOW WILL REMAIN OVER THE MIDWEST
THROUGH MONDAY. THIS WILL KEEP CLOUDS AND CHANCES FOR SHOWERS IN THE
FORECAST SUNDAY AND INTO MONDAY AS SHORTWAVES ROTATE AROUND THE
UPPER LOW AND CREATE WAVES OF LIFT ACROSS THE CENTRAL GULF COAST. A
MUCH COLDER AIRMASS WILL ALSO MOVE INTO THE AREA ON SUNDAY ON GUSTY
NORTHWEST WINDS WITH TEMPS FALLING THROUGH THE DAY AND NOT MAKING
OUT OF THE UPPER 40S AND LOW TO MID 50S ON MONDAY. THE UPPER TROUGH
WILL MOVE EAST OF THE AREA BY TUESDAY RESULTING IN CLEARING SKIES
BUT STILL COOL CONDITIONS WITH HIGHS ON TUESDAY IN THE MID TO UPPER
50S. A WARM IS EXPECTED ON WEDNESDAY AHEAD OF THE NEXT SYSTEM THAT
WILL APPROACH THE SOUTHEAST WEDNESDAY NIGHT. THE ECMWF AND GFS
DISAGREE ON FRONTAL PASSAGE LATE IN THE EXTENDED WITH THE GFS
STALLING THE FRONT OUT ALONG COAST BRINGING ANOTHER EXTENDED PERIOD
OF RAIN. MEANWHILE...THE ECMWF BLOWS THE FRONT THROUGH ON THURSDAY
WITH HIGH PRESSURE BUILDING IN ON FRIDAY. DUE TO THE LARGE
UNCERTAINTY...WILL MAINTAIN SLIGHT CHANCES OF RAIN LATE IN THE WEEK
WITH NEAR NORMAL TEMPERATURES. /13

&&

.AVIATION...SCATTERED SHOWERS WILL TRACK EAST ACROSS THE AVIATION
SERVICE AREAS THIS MORNING WITH HEAVIER RAIN AND THUNDERSTORMS
EXPECTED BY AFTERNOON AS A COLD FRONT APPROACHES SLOWLY FROM THE
NORTHWEST.  EXPECT PREVAILING IFR/LIFR CONDITIONS IN RESTRICTED CIGS
AND VSBYS WITH PERIODIC THUNDERSTORMS TO COMMENCE AT KMOB AND KBFM
LATER TODAY AFTER 20Z...AND AT KPNS ABOUT 3 HOURS THEREAFTER.  /05

&&

.MARINE...A LOW PRESSURE SYSTEM OVER MISSISSIPPI THIS MORNING WILL
MOVE SLOWLY NORTHEAST THROUGH ACROSS ALABAMA THROUGH SUNDAY. AS THE
LOW PASSES TO THE NORTH...A COLD FRONT WILL MOVE SLOWLY SOUTHEAST
ACROSS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA ON
SUNDAY. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED LATER
TODAY AND THROUGH SUNDAY MORNING AS THE FRONT MOVES SLOWLY EASTWARD
ACROSS THE MARINE AREA. SOUTHWESTERLY WINDS WILL PICK UP TODAY AS THE
LOW PASSES TO THE NORTH...WITH A STRONG NORTHWESTERLY WIND EXPECTED
IN THE WAKE OF THE FRONT SUNDAY NIGHT INTO MONDAY.  WE EXPECT A
SMALL CRAFT ADVISORY FOR THE MARINE AREA TO BECOME NECESSARY LATER
TODAY. /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  55  63  40 /  80  80  40  20
PENSACOLA   73  58  64  42 /  80  90  50  20
DESTIN      72  60  64  45 /  60 100  50  20
EVERGREEN   70  54  59  40 / 100  90  40  20
WAYNESBORO  69  50  57  38 /  90  60  30  20
CAMDEN      68  52  56  39 / 100  60  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05.JG
13.JC
Hazardous weather outlook, Nov 29, 6:30 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CST SAT NOV 29 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-301200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
630 AM CST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM OVER EASTERN MISSISSIPPI WILL MOVE SLOWLY
NORTHEAST ACROSS CENTRAL ALABAMA THROUGH TONIGHT.  A TRAILING COLD
FRONT WILL MOVE SLOWLY EAST ACROSS THE CENTRAL GULF COAST REGION
THROUGH SUNDAY.  A BAND OF THUNDERSTORMS ALONG AND AHEAD OF THE
FRONT WILL MOVE SLOWLY EAST ACROSS THE REGION THROUGH TONIGHT.  FOR
TODAY AND TONIGHT...THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINS TOTALING SOME 3 TO 5 INCHES.  THIS HEAVY RAINFALL COULD
PRODUCE FLOODING OF STREAMS AND POORLY DRAINED AREAS.  THERE IS A
SLIGHT RISK OF LOCALIZED FLASH FLOODING WHERE STRONGER STORMS WITH
HEAVIER RAINS PERSIST.

IN ADDITION TO THE RISK OF HEAVY RAINS THROUGH TONIGHT...THERE IS
ALSO A SLIGHT RISK OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS
THROUGH TONIGHT.  SOME OF THE ISOLATED STRONGER STORMS WILL BE
CAPABLE OF PRODUCING LOCALIZED WIND GUSTS OF 50 TO 60 MPH...IN
ADDITION TO SMALL HAIL...AND FREQUENT LIGHTNING STRIKES.  A BRIEF
ISOLATED TORNADO CANNOT BE RULED OUT...ALTHOUGH THE MAIN SEVERE
WEATHER RISK TODAY IS LOCALIZED FLOODING DUE TO HEAVY RAINS.

OVER THE MARINE AREA...SOUTHWEST WINDS WILL INCREASE AS THE SURFACE
LOW MOVES NORTHEAST ACROSS CENTRAL ALABAMA LATER TODAY. SOUTHWEST
WINDS OF 15 TO 20 KNOTS AND SEAS OF 4 TO 6 FEET WILL POSE A HAZARD
TO SMALL CRAFT TODAY.  BY TONIGHT...WINDS WILL INCREASE TO NEAR 20
KNOTS AND WILL GRADUALLY BECOME WESTERLY THROUGH DAYBREAK AS THE
COLD FRONT MOVES IN FROM THE WEST.  SMALL CRAFT ADVISORIES OVER THE
GULF COASTAL WATERS WILL LIKELY BE REQUIRED BY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COLD FRONT WILL MOVE EAST OF THE AREA ON SUNDAY...WITH STRONG
NORTHWESTERLY WINDS FROM 20 TO 30 KNOTS PERSISTING IN THE WAKE OF
THE FRONT THROUGH EARLY MONDAY.  SMALL CRAFT ADVISORIES OVER THE
MARINE AREA WILL LIKELY BE REQUIRED THROUGH MONDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

PERIODIC STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR
LOCALIZED SEVERE WEATHER OPERATIONS MIGHT BE NEEDED LATER TODAY OR
TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 5:08 AM CSTSevere Thunderstorm WarningMOBWilcox22 min
Nov 29, 6:13 AM CSTAreal Flood AdvisoryMOBChoctaw2 hr
Nov 29, 3:42 PM CSTSpecial Marine WarningMOB48 min

Nearby

Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.